A 27 year old sexually active male develops a vesicobullous lesion on the glans soon after taking the tablet which is shown in the picture below.
The lesion healed with hyper pigmentation. The most likely diagnosis is ?
A. Bechet’s syndrome.
B. Herpes genitalis.
C. Fixed drug eruption.
D. Pemphigus vulgaris.
Ans:C. Fixed Drug Eruption
Fixed Drug Eruption
- Adverse cutaneous drug reaction appearing soon after ingestions (from 30 min to 8-16 hours) of offending agent in previously sensitized individuals
- Numerous drugs, including anti-inflammatory agents (eg salicylates, NSAID’s including paracetamol), phenylhutazone, phenacetin and dapsone, sulfonamides, tetracycline & mefenamic acid may be responsible.
- Genital & perianal skin is the most commonly involved site. Nevertheless any site may be involved.
- Most commonly lesions are solitary but they may be multiple
- Lesions evolve from macules to papules to vesicles & bullae and then erode.
- Lesions heal by residual hyper-pigmentation .
- Usually asymptomatic but may be pruritic, painful, or burning (when eroded)
- Lesions persist if drug is continued and resolve days to weeks after drug is discontinued
- FDE occurs repeatedly at the same (ie fixed) site within hours, every time drug is taken and heal by residual grayish or slate colored hyperpigmentation.
- On rechallange, not only do the lesions recur in the same location, but also new lesions often reappears.
- Challenge or provocation/Patch test can ascertain etiology
- Multiple, painful, bleeding non-indurated vesicles or ulcer with painful lymphadenopathy
- Flaccid intraepidermal bullae on upper part of body in 40 – 60 years adult with mucosal involvement.
- Nikolsky sign positive, row of tomb stone & accantholysis present.
- Multisystemic disorder with recurrent oral & genital ulcerations with ocular involvement